List of Publications of Ludwig Elsner
 

  1. Einschließungssätze für Eigenwerte nichtnormaler Matrizen
    Dissertation Hamburg (1965)
     
  2. Zur Richardson-Extrapolation bei der Simpsonschen Integrationsformel
    Zeitschrift für Angewandte Mathematik und Mechanik 46, Tagungsheft T 48 (1966)
     
  3. Einschließungssätze für Eigenwerte nichtnormaler Matrizen
    Funktionalanalysis, Approximationstheorie, Numerische Mathematik pp. 185-193
    Internationale Schriftenreihe Numerische Mathematik 7, Birkhäuser Verlag, Basel 1967
     
  4. (with Helmut Hasse)
    Numerische Ergebnisse zum Jacobischen Kettenbruchalgorithmus in rein-kubischen Zahlkörpern
    Mathematische Nachrichten 34, 95-97 (1967)
     
  5. (with Raymond Redheffer)
    Remarks on Bandmatrices
    Numerische Mathematik 10, 153-161 (1967)
     
  6. Minimale Gerschgorin-Kreise
    Zeitschrift für Angewandte Mathematik und Mechanik 48, 51-55 (1968)
     
  7. Bemerkungen zu einer Arbeit von Marshall und Olkin
    Numerische Mathematik 13, 245-246 (1969)
     
  8. Bemerkungen zum Zeilensummenkriterium
    Zeitschrift für Angewandte Mathematik und Mechanik 49, 97 (1969)
     
  9. Monotonie und Randspektrum bei vollstetigen Operatoren
    Archive for Rational Mechanics and Analysis 36, 356-365 (1970)
     
  10. Iterative Verfahren zur Lösung der Matrizengleichung X2 = A
    Buletinul Institutului Politehnic din Iasi Tomul XVI (XX), 15-24 (1970)
     
  11. Über Eigenwerteinschließungen mit Hilfe von Gerschgorin-Kreisen
    Zeitschrift für Angewandte Mathematik und Mechanik 50, 381-384 (1970)
     
  12. (with Karl Peter Hadeler)
    Eigenwerteinschließungen mit Lorentzkegeln
    Zeitschrift für Angewandte Mathematik und Mechanik 50, 427-429 (1970)
     
  13. Verfahren zur Berechnung des Spektralradius nichtnegativer irreduzibler Matrizen
    Computing 8, 32-39 (1971)
     
  14. Bemerkung zur Eigenwertabschätzung bei gestörten Diagonalmatrizen
    Zeitschrift für Angewandte Mathematik und Mechanik 51, 570 (1971)
     
  15. Verfahren zur Berechnung des Spektralradius nichtnegativer irreduzibler Matrizen II
    Computing 9, 69-73 (1972)
     
  16. A Remark on Simultaneous Inclusions of the Zeros of a Polynomial by Gerschgorin's Theorem
    Numerische Mathematik 21, 425-427 (1973)
     
  17. Über Birkhoff-Interpolation und Richardson-Extrapolation
    Zeitschrift für Angewandte Mathematik und Mechanik 53, 57-60 (1973)
     
  18. Einschließungssätze für die Eigenwerte gestörter Dreiecksmatrizen
    Numerische Behandlung von Eigenwertaufgaben pp. 33-45
    Internationale Schriftenreihe Numerische Mathematik 24, Birkhäuser Verlag, Basel 1974
     
  19. Quasimonotonie und Ungleichungen in halbgeordneten Räumen
    Linear Algebra Appl. 8, 249-261 (1974)
     
  20. (with Gerhard Merz)
    Lineare Punktfunktionale und Hermite-Birkhoff-Interpolation
    Beiträge zur Numerischen Mathematik 4, 69-82 (1975)
     
  21. A note on characterization of irreducibility of nonnegative matrices
    Linear Algebra Appl. 14, 187-188 (1976)
     
  22. Inverse Iteration for Calculating the Spectral Radius of a Non-Negative Irreducible Matrix
    Linear Algebra Appl. 15, 235-242 (1976)
     
  23. Another Note on a Theorem of Minc on Irreducible Non-Negative Matrices
    Linear and Multilinear Algebra 6, 61-62 (1978)
     
  24. On Some Algebraic Problems in Connection with General Eigenvalue Algorithms
    Linear Algebra Appl. 26, 123-138 (1979)
     
  25. Neuere Verfahren zur Bestimmung der Eigenwerte von Matrizen
    Numerical mathematics pp. 91-96
    International Series of Numerical Mathematics 49, Birkhäuser, Basel-Boston 1979
     
  26. (with Charles R. Johnson and Michael Neumann)
    On the Effect of the Perturbation of a Nonnegative Matrix on its Perron Eigenvector
    Czechoslovak Mathematical Journal 32 (107), 99-109 (1982)
     
  27. On matrices leaving invariant a nontrivial convex set
    Linear Algebra Appl. 42, 103-107 (1982)
     
  28. On the Variation of the Spectra of Matrices
    Linear Algebra Appl. 47, 127-138 (1982)
     
  29. (with Ji Guang Sun)
    Perturbation Theorems for the Generalized Eigenvalue Problem
    Linear Algebra Appl. 48, 341-357 (1982)
     
  30. (with Pal Rozsa)
    On eigenvectors and adjoints of modified matrices
    Linear and Multilinear Algebra 10, 235-247 (1981)
     
  31. (with Charles R. Johnson, J. Ross, and J. Schönheim)
    On a Generalized Matching Problem Arising in Estimating the Eigenvalue Variation of Two Matrices
    European Journal of Combinatorics 4, 133-136 (1983)
     
  32. Block Scaling with Optimal Euclidean Condition
    Linear Algebra Appl. 58, 69-73 (1984)
     
  33. On Convexity Properties of the Spectral Radius of Nonnegative Matrices
    Linear Algebra Appl. 61, 31-35 (1984)
     
  34. A note on Optimal Block-Scaling of Matrices
    Numerische Mathematik 44, 127-128 (1984)
     
  35. (with Peter Lancaster)
    The Spectral Variation of Pencils of Matrices
    Journal of Computational Mathematics 3, no. 3, 262-274 (1985)
     
  36. An Optimal Bound for the Spectral Variation of Two Matrices
    Linear Algebra Appl. 71, 77-80 (1985)
     
  37. Perturbation Theorems for the Matrix Eigenvalue Problem
    Portugaliae Mathematica 43, 69-76 (1986)
     
  38. (with M.H.C. Paardekooper)
    On Measures on Non-normality of matrices
    Linear Algebra Appl. 92, 107-123 (1987)
     
  39. (with Charles R. Johnson)
    The relationship between Hadamard and conventional Multiplication for Positive Definite Matrices
    Linear Algebra Appl. 92, 231-240 (1987)
     
  40. (with Rafael Bru and Michael Neumann)
    Models of Parallel chaotic Iteration Methods
    Linear Algebra Appl. 103, 175-192 (1988)
     
  41. A note on the variation of permanents
    Linear Algebra Appl. 109, 37-39 (1988)
     
  42. (with David S. Watkins)
    Selfsimilar flows
    Linear Algebra Appl. 110, 213-242 (1988)
     
  43. (with Charles R. Johnson and J.A. Dias da Silva)
    The Perron Root of a weighted geometric mean of nonnegative matrices
    Linear and Multilinear Algebra 24, 1-13 (1988)
     
  44. (with David S. Watkins)
    Selfequivalent flows associated with the generalized eigenvalue problems
    Linear Algebra Appl. 118, 107-127 (1989)
     
  45. (with Charles R. Johnson)
    Nonnegative Matrices, Zero Patters, and Spectral inequalities
    Linear Algebra Appl. 120, 225-236 (1989)
     
  46. (with Volker Mehrmann)
    Priority Vectors for Matrices of pairwise Comparisons
    Methods of Operations Research 59, 15-26 (1989)
     
  47. (with Wolfgang Dahmen)
    Algebraic Multigrid Methods and the Schur Complement
    Notes on Numerical Fluid Mechanics 23, 58-68 (1989)
     
  48. Comparisons of Weak Regular Splittings and Multisplittings Methods
    Numerische Mathematik 56, 283-289 (1989)
     
  49. (with David S. Watkins)
    Selfequivalent flows associated with the Singular value decomposition
    SIAM Journal on Matrix Analysis 10, 244-258 (1989)
     
  50. (with Daniel Hershkowitz and Allan Pinkus)
    Functional Inequalities for Spectral Radii of Nonnegative Matrices
    Linear Algebra Appl. 129, 103-130 (1990)
     
  51. (with Israel Koltracht and Michael Neumann)
    On the convergence of asynchronous paracontractions with applications to tomographic reconstruction from incomplete data
    Linear Algebra Appl. 130, 65-82 (1990)
     
  52. (with Rajendra Bhatia and Gerd M. Krause)
    Bounds for the variation of the roots of a polynomial and the eigenvalues of a matrix
    Linear Algebra Appl. 142, 195-209 (1990)
    and Preprint 89-018, SFB 343
     
  53. (with Rajendra Bhatia)
    On the variation of permanents
    Linear and Multilinear Algebra 27, 105-109 (1990)
     
  54. (with Charles R. Johnson and Erik A. Schreiner)
    Eigenvalue Neutrality in Block Triangular Matrices
    Linear and Multilinear Algebra 27, 289-297 (1990)
     
  55. (with David S. Watkins)
    On Rutishausers Approach to Selfsimilar flows
    SIAM Journal on Matrix Analysis 11, 301-311 (1990)
     
  56. (with David S. Watkins)
    Convergence of Algorithms of Decomposition Type for the Eigenvalue Problem
    Linear Algebra Appl. 143, 19-47 (1991)
     
  57. (with Michael Neumann and Birgit Vemmer)
    The effect of the Number of Processors on the convergence of the Parallel Block Jacobi Method
    Linear Algebra Appl. 154-156, 313-330 (1991)
     
  58. (with Angelika Bunse-Gerstner)
    Schur Parameter Pencils for the Solution of the Unitary Eigenproblem
    Linear Algebra Appl. 154-156, 741-778 (1991)
    and Preprint 90-018, SFB 343
     
  59. (with Israel Koltracht and Peter Lancaster)
    Convergence properties of ART and SOR algorithms
    Numerische Mathematik 59, 91-106 (1991)
     
  60. (with Volker Mehrmann)
    Convergence of block iterative methods for linear systems arising in the numerical solution of Euler equations
    Numerische Mathematik 59, 541-559 (1991)
    and Preprint 90-036, SFB 343
     
  61. (with David S. Watkins)
    Chasing algorithms for the Eigenvalue Problem
    SIAM Journal on Matrix Analysis 12, 374-384 (1991)
     
  62. (with Chunyang He)
    An Algorithm for computing the distance to uncontrollability
    Systems and Control Letters 17, 453-464 (1991)
     
  63. (with Rajendra Bhatia)
    Symmetries and Variation of Spectra
    Canadian Journal of Mathematics 44, 1155-1166 (1992)
    and Preprint 91-052, SFB 343
     
  64. (with Israel Koltracht and Michael Neumann)
    Convergence of sequential and asynchronous nonlinear paracontractions
    Numerische Mathematik 62, 305-319 (1992)
    and Preprint 91-076, SFB 343
     
  65. (with Rajendra Bhatia)
    The q -binomial theorem and spectral symmetry
    Indagationes Mathematicae 4, 11-16 (1993)
    and Preprint 91-091, SFB 343
     
  66. (with Michael Neumann)
    Monotonic Sequences and Rates of Convergence of asynchronized Iterative Methods
    Linear Algebra Appl. 180, 17-33 (1993)
    and Preprint 91-032, SFB 343
     
  67. A note on the Hoffman-Wielandt theorem
    Linear Algebra Appl. 182, 235-237 (1993)
     
  68. (with Chunyang He)
    Perturbation and interlace theorems for the unitary eigenvalue problem
    Linear Algebra Appl. 188/189, 207-229 (1993)
    and Preprint 93-015, SFB 343
     
  69. (with Daniel Hershkowitz and Hans Schneider)
    Spectral radii of certain iteration matrices and cycle means of digraphs
    Linear Algebra Appl. 192, 61-81 (1993)
     
  70. (with Israel Koltracht, Michael Neumann, and D. Xiao)
    On Accurate Computations of the Perron Root
    SIAM Journal on Matrix Analysis 14, 456-467 (1993)
    and Preprint 91-063, SFB 343
     
  71. (with Rafael Bru and Michael Neumann)
    Convergence of infinite products of matrices and inner-outer iteration schemes
    Electronic Transactions on Numerical Analysis 2, 183-193 (1994)
     
  72. (with Chunyang He and Volker Mehrmann)
    Completion of a matrix so that the inverse has minimum norm. Application to the regularization of descriptor control problems
    IMA Volumes in Mathematics and its Applications 62, 75-86 (1994)
     
  73. Perturbation theorems for the joint spectrum of commuting matrices - a conservative approach
    Linear Algebra Appl. 208/209, 83-95 (1994)
    and Preprint 93-020, SFB 343
     
  74. (with Chunyang He and Volker Mehrmann)
    Minimizing the condition number of a positive definite matrix by completion
    Numerische Mathematik 69, 17-23 (1994)
    and Preprint 93-059, SFB 343
     
  75. (with Rajendra Bhatia)
    The Hoffman-Wielandt inequality in infinite dimensions
    Proceedings of the Indian Academy of Sciences, Mathematical Sciences 104, 483-494 (1994)
    and Preprint 93-007, SFB 343
     
  76. (with David S. Watkins)
    Theory of decomposition and bulge-chasing algorithms for the generalized eigenvalue problem
    SIAM Journal on Matrix Analysis 15, 943-967 (1994)
    and Preprint 91-117, SFB 343
     
  77. The generalized spectral radius theorem: an analytic-geometric proof
    Linear Algebra Appl. 220, 151-160 (1995)
    and Preprint 93-047, SFB 343
     
  78. (with Shmuel Friedland)
    Singular values, doubly stochastic matrices, and applications
    Linear Algebra Appl. 220, 161-169 (1995)
    and Preprint 93-071, SFB 343
     
  79. (with Chunyang He and Volker Mehrmann)
    Minimization of the norm, the norm of the inverse and the condition number of a matrix by completion
    Numerical Linear Algebra with Applications 2, no.2, 155-171 (1995)
    and Preprint 92-028, SFB 343
     
  80. (with Shmuel Friedland)
    Variation of the discrete eigenvalues of normal operators
    Proceedings of the American Mathematical Society 123, no.8, 2511-2517 (1995)
    and Preprint 93-057, SFB 343
     
  81. (with Rajendra Bhatia)
    On joint eigenvalues of commuting matrices
    Canadian Mathematical Bulletin 39, no. 2, 164-168 (1996)
    and Preprint 94-089, SFB 343
     
  82. (with Rajendra Bhatia and Gerd M. Krause)
    Spectral variation bounds for diagonalisable matrices
    Aequationes Mathematicae 54, 102-107 (1997)
    and Preprint 94-098, SFB 343
     
  83. (with Wolf-Jürgen Beyn)
    Infinite products and paracontracting matrices
    Electronic Journal of Linear Algebra 2, 1-8 (1997)
    and Preprint 96-074, SFB 343
     
  84. (with Axel Fasse and Ellen Langmann)
    A Divide-and-Conquer Method for the Tridiagonal Generalized Eigenvalue Problem
    Journal of Computational and Applied Mathematics 86, 141-148 (1997)
    and Preprint 96-106, SFB 343
     
  85. (with Shmuel Friedland)
    Norm conditions for convergence of infinite products
    Linear Algebra Appl. 250, 133-142 (1997)
    and Preprint 95-004, SFB 343
     
  86. (with Khakim Ikramov)
    On a condensed form for normal matrices under finite sequences of unitary similarities
    Linear Algebra Appl. 254, 79-98 (1997)
    and Preprint 94-077, SFB 343
     
  87. Bounds for Determinants of Perturbed M-Matrices
    Linear Algebra Appl. 257, 283-288 (1997)
    and Preprint 95-085, SFB 343
     
  88. (with Rajendra Bhatia and Peter Semrl)
    Distance between commuting tuples of normal operators
    Archiv der Mathematik 71, 229-232 (1998)
     
  89. (with Lixing Han, Israel Koltracht, Michael Neumann and Mori Zippin)
    On a polygon equality problem
    Journal of Mathematical Analysis and Applications 223, 67-75 (1998)
     
  90. (with Khakim Ikramov)
    On normal matrices with normal principal submatrices
    Journal of Mathematical Sciences 89, 1631-1651 (1998)
     
  91. (with Christoph Giersch)
    Metabolic Control Analysis: Separable Matrices and Interdependence of Control Coefficients
    Journal of Theoretical Biology 193, 649-661 (1998)
     
  92. (with Reinhard Nabben and Michael Neumann)
    Orthogonal Bases which Lead to Symmetric Non-negative Matrices
    Linear Algebra Appl. 271, 323-343 (1998)
    and Preprint 96-097, SFB 343
     
  93. (with Daniel Hershkowitz)
    Hadamard functions preserving nonnegative H-matrices
    Linear Algebra Appl. 279, 13-19 (1998)
    and Preprint 97-055, SFB 343
     
  94. (with Khakim Ikramov)
    Normal matrices: an update
    Linear Algebra Appl. 285, 291-303 (1998)
    and Preprint 97-003, SFB 343
     
  95. (with Tomasz Szulc)
    Block P-matrices
    Linear and Multilinear Algebra 44, 1-12 (1998)
    and Preprint 96-001, SFB 343
     
  96. (with Tomasz Szulc)
    Convex combinations of matrices - nonsingularity and Schur stability characterizations
    Linear and Multilinear Algebra 44, 301-312 (1998)
     
  97. (with Khakim Ikramov)
    On matrices admitting unitary reduction to band form
    Mathematical Notes 64, 871-880 (1998) (in Russian)
    Mathematical Notes 64, 753-760 (1998) (in English)
     
  98. (with Pauline van den Driessche)
    On the power method in max-algebra
    Linear Algebra Appl. 302-303, 17-32(1999)
    and Preprint 97-092, SFB 343
     
  99. (with Shmuel Friedland)
    The limit of the spectral radius of nonnegative Toeplitz matrices
    Integral Equations and Operator Theory, 36, 193-200 (2000)
     
  100. (with Daniel Hershkowitz and Hans Schneider)
    Bounds on norms of compound matrices and on products of eigenvalues
    Bulletin of the London Mathematical Society, 32, 15-24 (2000)
     
  101. Some observations on inverses of band matrices and low rank perturbations of triangular matrices
    Acta technica Acad. Sci. Hung. 108(1-2), 41-48 (1997-1999)
     
  102. (with Tomasz Szulc)
    Convex sets of Schur stable and Stable Matrices
    Linear and Multilinear Algebra 48, 1-19 (2000)
     
  103. (with Khakim Ikramov and Yu. Alpin)
    On condensed forms for partially commuting matrices
    Linear Algebra Appl. 306, 165-182 (2000)
     
  104. (with Alexander Vladimirov and Wolf-Jürgen Beyn)
    Stability and Paracontractivity of Discrete Linear Inclusions
    Linear Algebra Appl. 312, 125-134 (2000)
     
  105. (with Pauline van den Driessche)
    Modifying the power method in max-algebra
    Linear Algebra Appl. 332-334, 1-13 (2001)
     
  106. (with S. Friedland)
    Conjectures and remarks on the limit of the spectral radius of nonnegative and block Toeplitz Matrices
    Contemporary Mathematics 280, 321-327 (2001)
     
  107. (with Wen Li and Linzhang Lu)
    Comparisons of spectral radii and the Theorem of Stein-Rosenberg
    Linear Algebra Appl. 348, 283-287 (2002)
     
  108. (with Zhiming Gong and M. Aldeen)
    A note on a generalized Cramer's rule
    Linear Algebra Appl. 340, 253-254 (2002)
     
  109. (with A. Frommer, R. Nabben, H. Schneider and D. Szyld)
    Conditions for strict inequality in comparisons of spectral radii of splittings of different matrices
    Linear Algebra Appl. 363, 65-80 (2003)
     
  110. (with Daniel Hershkowitz)
    On the spectra of close-to-Schwarz matrices
    Linear Algebra Appl. 363, 81-88 (2003)
     
  111. (with R. Bhatia)
    Positive linear maps and the Ljapunov equation
    Operator Theory: Advances and Applications, 130, 107-120 (2001)
     
  112. (with V. Monov and T. Szulc)
    On some properties of convex matrix sets characterized by P-matrices and block P-matrices
    Linear and Multilinear Algebra, 50, 199-218 (2002)
     
  113. (with R. Bhatia)
    Higher order logarithmic derivatives of matrices in the spectral norm
    SIAM J. Matrix Anal. Appl., 25, No. 3, 662-668 (2003)
     
  114. (with D. Olesky and P. van den Driessche)
    Low rank perturbations and the spectrum of a tridiagonal sign pattern
    Linear Algebra Appl., 374, 219-230 (2003)
     
  115. (with P. van den Driessche)
    Max-algebra and pairwise comparison matrices
    Linear Algebra Appl., 385, 47-62 (2004)
     
  116. A note on generalized Hessenberg matrices
    Linear Algebra Appl., 409, 147-152 (2005)
     
  117. (with D. Hershkowitz)
    Functional inequalities for max eigenvalues of nonnegative matrices
    Linear Algebra Appl., 426, 290-298 (2007)
     
  118. (with R. Bhatia)
    Positivity preserving Hadamard matrix functions
    Positivity, 14, 583-588 (2007)
     
  119. (with P. van den Driessche)
    Bounds for the Perron root using max eigenvalues
    Linear Algebra Appl., 428, 2000-2005 (2008)
     
  120. (with D. Olesky and P. van den Driessche)
    Sufficient conditions for permutation equivalence to a WHS-matrix
    Linear and Multilinear Algebra , Vol. 57, 103-110 (2009)
     
  121. (with P. van den Driessche)
    Max-algebra and pairwise comparison matrices, II
    Linear Algebra Appl., 432, 927-935 (2010)
     
  122. (with V. Monov)
    The bialternate matrix product revisited
    Linear Algebra Appl., 434, 1058-1066 (2011)
     

Back to Ludwig Elsner's Home Page.


elsner@Math.Uni-Bielefeld.DE - Last changes: 2008/2/25